News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Arrhythmias

Question: Mexitil For PVCS?


 iamloco724 - Fri Dec 21, 2007 5:56 pm

im 21 m been suffering from frequent pvcs been on torpol xl and atenolol now on atenolol at 150mg 50 in the morning 100 at night and don't get much relief i still feel my heart beating it just feels lighter the beat my dr talked about possible ablation so today i went for a 2nd opinion to see what someone else said..the halter monitor results from the first dr revealed frequent pvcs with probable short run of v.tahyadaca..so i went for the 2nd opinion today and he told me how theres not many options cause its not treating a disease or a problem its treating symptoms theres no real cause for whats going on with me all my blood is fine,i don't eat or drink anything with caffeine i occasionally have anxiety but these pvcs are on an everyday basis.so he gave me a number for a console with someone that will do the ablation just to talk to them..there checking into to see if my insurance will cover a Transtelephonic monitor for a few weeks..and he gave me a prescription for Mexitil to take with the atenolol...he said its my choice whether i want to take it or not..the one thing that concerns me about Mexitil is what i read it says it could cause a new arthymmia should i be worried about that?
 Dr. Chan Lowe - Sat Dec 22, 2007 1:25 am

User avatar Hi Iamloco724,

I do not have any experience with the medication but I can give you some information that I was able to find. Mexitil is a medication that is used for ventricular rhythm problems such as the PVC's you are experiencing. In one study about 2% of people using the medicine ended up having worsening rhythm problems.

Some will admit the patient to the hospital when starting this medicine to be able to watch for this problem.

Should you decide to use this medicine please be sure you have good follow up with your doctor.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here